MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA28-110/I20-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported the patient had an initial procedure with a bifurcated stent and an infrarenal aortic extension.An in-house clinical review of patient imaging identified the completion of a subsequent endovascular procedure where the physician implanted a suprarenal aortic extension as well as a limb extension to resolve an unknown issue.
 
Additional Manufacturer Narrative
Clinical evaluation: at the completion of the clinical evaluation, based on the information received, the following were confirmed: secondary procedure to place a suprarenal cuff and right iliac limb extensions for the endoleak type ia and type ib of the right limb.Additionally there was evidence to reasonably support the following observations: endoleak type ia after suprarenal cuff placement that was treated with a non-endologix balloon expandable stent and angioplasty.Root cause: based on the information available the root cause of the reported event cannot be determined definitively.The event device was not returned for further evaluation.Clinical found evidence to reasonably suggest the following contributing factors to the reported event: off label, low placement of the initial cuff, and infrarenal neck angle.
 
Event or Problem Description
Additional patient records received to date indicate that a persistent type 1a endoleak was resolved by a tertiary procedure during which a non-endologix stent was implanted.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6429553
Report Number2031527-2017-00120
Device Sequence Number18970569
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)171014
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
PO40002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Model NumberBA28-110/I20-30
Device Lot Number1283284-024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by Manufacturer02/22/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTIC EXTENSION- 1249730-010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR